Alert archive / Alabama / Tornado Warnings in 2020

Tornado Warning 35, NWS Huntsville, AL

August 28, 2020Lawrence County, Morgan County, Alabama

NWS Huntsville, AL issued this tornado warning at Aug 28, 2020, 4:28 PM CDT for Lawrence County, Morgan County, Alabama. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2020, 4:28 PM CDT (21:28 UTC)
Expired
Aug 28, 2020, 5:00 PM CDT
In force
32 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Lawrence County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 117 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 4:39 PM CDTTSTM WND DMG11 Wsw Hartselle, ALLAWRENCE CO. EMA REPORTS TREES DOWN IN THE SPEAKE COMMUNITY NEAR CR200.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 3:46 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

773 
WFUS54 KHUN 282128
TORHUN
ALC079-103-282200-
/O.NEW.KHUN.TO.W.0035.200828T2128Z-200828T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Huntsville AL
428 PM CDT Fri Aug 28 2020

The National Weather Service in Huntsville Alabama has issued a

* Tornado Warning for...
  Southwestern Morgan County in north central Alabama...
  Southeastern Lawrence County in northwestern Alabama...

* Until 500 PM CDT.
    
* At 428 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Brushy Lake, or 12 miles southeast of Moulton,
  moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Hartselle, Falkville, Speake, Neel, Massey and eastern Bankhead
  National Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3430 8732 3433 8732 3451 8700 3436 8689
      3431 8705 3431 8711 3430 8711
TIME...MOT...LOC 2128Z 243DEG 31KT 3432 8720 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

GH
2 follow-up statements
189 
WWUS54 KHUN 282146
SVSHUN

Severe Weather Statement
National Weather Service Huntsville AL
446 PM CDT Fri Aug 28 2020

ALC079-282155-
/O.CAN.KHUN.TO.W.0035.000000T0000Z-200828T2200Z/
Lawrence AL-
446 PM CDT Fri Aug 28 2020

...THE TORNADO WARNING FOR SOUTHEASTERN LAWRENCE COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for north central
and northwestern Alabama.

LAT...LON 3451 8700 3436 8689 3431 8705 3431 8711
      3445 8711
TIME...MOT...LOC 2145Z 243DEG 31KT 3439 8703 

$$

ALC103-282200-
/O.CON.KHUN.TO.W.0035.000000T0000Z-200828T2200Z/
Morgan AL-
446 PM CDT Fri Aug 28 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHWESTERN MORGAN COUNTY...
    
At 445 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hartselle, moving northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Hartselle, Falkville, Neel and Massey. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3451 8700 3436 8689 3431 8705 3431 8711
      3445 8711
TIME...MOT...LOC 2145Z 243DEG 31KT 3439 8703 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

GH
608 
WWUS54 KHUN 282155
SVSHUN

Severe Weather Statement
National Weather Service Huntsville AL
455 PM CDT Fri Aug 28 2020

ALC103-282205-
/O.EXP.KHUN.TO.W.0035.000000T0000Z-200828T2200Z/
Morgan AL-
455 PM CDT Fri Aug 28 2020

...THE TORNADO WARNING FOR SOUTHWESTERN MORGAN COUNTY WILL EXPIRE AT
500 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM CDT for north central
and northwestern Alabama.

LAT...LON 3451 8700 3436 8689 3431 8705 3431 8711
      3445 8711
TIME...MOT...LOC 2155Z 243DEG 31KT 3442 8695 

$$

GH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Aug 28, 3:22 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 28, 3:22 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
322 PM CDT Fri Aug 28 2020

.NEAR TERM...(Remainder of today and tonight)
Issued at 322 PM CDT Fri Aug 28 2020

Several broken bands of showers and thunderstorms will continue to
progress eastward across the region this afternoon, in the broader
circulation around TD Laura, as it lifts northeastward into western
KY. Very little has changed with the kinematic and thermodynamic
assessments made in the morning update, and the risk for brief
tornadoes and strong convective wind gusts will continue to shift
eastward with the broken bands and embedded supercells.

Models still suggest that the mid-level vorticity lobe related to
Laura will open into a trough overnight, as it spreads rapidly
eastward across southern KY and into the southern Appalachians. A
final band of moderate/heavy rain and embedded thunderstorms (marking
the outer edge of the remnant low-level circulation) is currently
developing from east-central AR into southwestern TN, and this
feature will likely spread slowly southeastward across the region
this evening and early Saturday morning. However, deep-layer flow
will veer sharply to the northwest as the trough advances into the
southern Appalachians, and this should end the threat for widespread
precipitation across the southeastern portion of the CWFA between
09-12Z.

The magnitude of both deep-layer and low-level shear depicted in
forecast soundings suggest that at least a limited threat for brief
mesocyclones/tornadoes will persist along the final rainband well
into the evening, in spite of the nocturnal decrease in instability.
The potential for flash flooding will also continue, especially in
saturated portions of northwest AL, and the FFA will remain in effect
through 3 AM CDT. Otherwise, we anticipate a gradual decrease in
southwesterly gradient flow through sunrise, but the combination of
elevated winds and low stratus clouds will keep temperatures in the
l-m 70s.

.SHORT TERM...(Saturday through Monday)
Issued at 322 PM CDT Fri Aug 28 2020

A few lingering pockets of light rain will be possible across mainly
the southeastern half of the forecast area after sunrise on
Saturday. However, this should be fairly short-lived and we otherwise
anticipate a dry and warmer day. Northwest flow aloft will advect a
drier mid-level airmass into the region, resulting in clearing skies
and allowing temperatures to warm back into the u80s-l90s. To our
north, a cold front related to a northern stream trough across
southern Ontario/Quebec will drift southeastward across the OH Valley
during the day, and may initiate a few showers and thunderstorms
which could potentially spread as far southeastward as northern TN
before dissipating Saturday evening.

Meanwhile, to our west, we expect to see the rapid development of
deep convection across eastern KS/OK late Saturday afternoon, which
will likely grow upscale into a fairly large MCS over the Ozarks
Saturday evening, as a shortwave trough digs southeastward across MO.
It is becoming increasingly likely that this complex of
thunderstorms will spread southeastward, perhaps reaching the TN
Valley early Sunday morning. At least one or perhaps a couple of
clusters of thunderstorms (potentially initiated by outflow from the
initial system) will shift east-southeastward through the region
Sunday afternoon and night as the aformentioned shortwave trough
tracks eastward across KY. The active pattern will also persist into
the day on Monday, as another mid-level disturbance may initiate a
second MCS that could drop southeastward into the TN Valley from the
central Plains. Conditions appear favorable for strong storms
throughout the period, given bulk shear in the 20-30 knot range and
moderately strong instability. However, due to uncertainty in timing
of each complex, we have kept POPs generally in the 60-70% range.
Highs should reach the mid 80s both Sunday and Monday, with lows in
the l-m 70s.

.LONG TERM...(Monday night through Thursday)
Issued at 322 PM CDT Fri Aug 28 2020

The remnants of tropical system Laura by the start of this period
should be located east of Labrador, heading further eastward across
the north Atlantic. A frontal boundary draped SW from that system
will extend from eastern Oklahoma, across the Tennessee Valley and
the Carolina's coast. Convergence and lift along this boundary, and
deep moisture will bring scattered to widespread showers and
thunderstorms on Tuesday.

The front will move northward Tue night into Wed as upper ridging
reamplifies somewhat. This should result in rain chances lowering
somewhat for the mid and latter half of the week. With moisture
persisting, maintained a diurnal trend, with higher rain chances
during the day for the Wed-Fri timeframe. Daily high and low
temperatures for the extended should remain in the mid/upper 80s,
with night time lows in the upper 60s and lower 70s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1258 PM CDT Fri Aug 28 2020

Several bands of SHRA/TSRA are expected to shift eastward across the
region today and tonight, in the circulation around TD Laura. Based
on latest radar data, we have introduced TEMPO groups to address the
initial rainband, which will impact MSL/19-22Z and HSV/20-24Z.
However, additional showers and thunderstorms may develop on either
side of the primary band, so amendments may be required this aftn. A
more widespread area of rain and embedded TSRA will shift eastward
across the region this evening and overnight, warranting SHRA/VCTS as
the prevailing weather condition btwn 00-07Z. It does appear as if
the western edge of this precipitation will quickly shift eastward
prior to sunrise, and a dry forecast was maintained for the 07-18Z
timeframe. Recent trends in surface observations suggest that the low
stratus deck will also continue to lift to low-VFR levels and become
more scattered as the aftn progresses, but very low (perhaps IFR-
level) cigs may return in the wake of rainfall early Saturday
morning. Brisk SSW flow in the 15G25 knot range will persist today,
before veering to WSW and subsiding overnight. Although this will
reduce the threat for LLWS, strong flow of 30-35 knots is anticipated
in the 1500-2000 ft layer thru 07Z.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...Flash Flood Watch through late tonight for ALZ001>005.

TN...Flash Flood Watch through late tonight for TNZ076-096.

&&

NEAR TERM...70/DD
SHORT TERM...70/DD
LONG TERM...RSB
AVIATION...70/DD

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Aug 28, 4:17 PM CDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
417 PM CDT Fri Aug 28 2020

ALZ001>005-TNZ076-096-291100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Moore-Lincoln-
417 PM CDT Fri Aug 28 2020

...FLASH FLOOD WATCH IN EFFECT UNTIL 3 AM CDT SATURDAY...
...TORNADO WATCH 467 IN EFFECT UNTIL 8 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for north central Alabama,
northwest Alabama and southern middle Tennessee.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

Remnant tropical bands of heavy rainfall and thunderstorms will
continue to move eastward across the area into the late evening
hours. A few severe storms are possible capable of damaging wind
gusts and brief tornadoes. Locally heavy rainfall may also lead to
excessive rainfall and localized flash flooding in a few locations.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

After a diminishing coverage of thunderstorms Saturday, a frontal
boundary will stall over the area from Sunday into early next week.
This will bring additional chances of thunderstorms each day.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
requested through the evening hours.

Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

ALZ008>010-291100-
Marshall-Jackson-DeKalb-
417 PM CDT Fri Aug 28 2020

This Hazardous Weather Outlook is for northeast Alabama.

.DAY ONE...Tonight.

Remnant tropical bands of heavy rainfall and thunderstorms will
continue to move eastward across the area through the evening hours.
A few strong storms are possible capable of gusty outflow winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

After a diminishing coverage of thunderstorms Saturday, a frontal
boundary will stall over the area from Sunday into early next week.
This will bring additional chances of thunderstorms each day.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
possible through the evening hours.

Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

ALZ006-007-016-TNZ097-291100-
Madison-Morgan-Cullman-Franklin TN-
417 PM CDT Fri Aug 28 2020

...TORNADO WATCH 467 IN EFFECT UNTIL 8 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for north central Alabama and
southern middle Tennessee.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Remnant tropical bands of heavy rainfall and thunderstorms will
continue to move eastward across the area into the late evening
hours. A few severe storms are possible capable of damaging wind
gusts and brief tornadoes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

After a diminishing coverage of thunderstorms Saturday, a frontal
boundary will stall over the area from Sunday into early next week.
This will bring additional chances of thunderstorms each day.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
requested through the evening hours.

Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Aug 28, 2:05 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Huntsville AL
205 PM CDT Fri Aug 28 2020

TNZ076-096-281945-
Moore TN-Lincoln TN-
205 PM CDT Fri Aug 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MOORE AND NORTHERN
LINCOLN COUNTIES UNTIL 245 PM CDT...

At 205 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Pulaski, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fayetteville, Lynchburg, Petersburg, Mulberry, Chestnut Ridge,
Howell, Belleville, Dellrose, Mimosa and Booneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3535 8654 3536 8649 3523 8638 3508 8683
      3526 8683 3525 8675 3531 8668 3533 8660
      3536 8660 3537 8659
TIME...MOT...LOC 1905Z 241DEG 30KT 3514 8687

GH
Special weather statement, Aug 28, 2:47 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Huntsville AL
247 PM CDT Fri Aug 28 2020

ALZ001>003-282015-
Lauderdale AL-Franklin AL-Colbert AL-
247 PM CDT Fri Aug 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAUDERDALE...
SOUTHWESTERN COLBERT AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 315 PM
CDT...

At 247 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Tishomingo State Park, moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Florence, Muscle Shoals, Sheffield, Tuscumbia, Cherokee, Posey Loop,
Pogo, Mt Hester, Srygley Church and New Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3459 8814 3471 8812 3490 8779 3468 8760
      3451 8809
TIME...MOT...LOC 1947Z 238DEG 36KT 3464 8807

KDW
Special weather statement, Aug 28, 2:54 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Huntsville AL
254 PM CDT Fri Aug 28 2020

ALZ005-TNZ096-282045-
Limestone AL-Lincoln TN-
254 PM CDT Fri Aug 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LIMESTONE AND WESTERN
LINCOLN COUNTIES UNTIL 345 PM CDT...

At 254 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Ardmore, or 11 miles southeast of Pulaski, moving
northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fayetteville, Ardmore, Petersburg, Howell, Dellrose, Cash Point,
Skinem, Molino, Mcburg and Coldwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3511 8646 3496 8690 3499 8692 3499 8684
      3526 8683 3525 8675 3531 8668 3533 8661
TIME...MOT...LOC 1954Z 242DEG 22KT 3510 8686

GH
Special weather statement, Aug 28, 3:13 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Huntsville AL
313 PM CDT Fri Aug 28 2020

ALZ001-002-282045-
Lauderdale AL-Colbert AL-
313 PM CDT Fri Aug 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAUDERDALE AND
CENTRAL COLBERT COUNTIES UNTIL 345 PM CDT...

At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cherokee, or 11 miles west of Tuscumbia, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Florence, Muscle Shoals, Sheffield, Tuscumbia, Cherokee,
Underwood-Petersville, Red Rock, Posey Loop, Pride Landing and
Northwest Alabama Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3461 8793 3472 8802 3492 8770 3471 8758
TIME...MOT...LOC 2012Z 238DEG 24KT 3470 8790

KDW
Special weather statement, Aug 28, 4:12 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Huntsville AL
412 PM CDT Fri Aug 28 2020

ALZ004-282200-
Lawrence AL-
412 PM CDT Fri Aug 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAWRENCE COUNTY UNTIL
500 PM CDT...

At 412 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moreland, or 13 miles east of Haleyville, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Speake, Wren and Bankhead National Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3430 8750 3434 8752 3453 8711 3430 8711
TIME...MOT...LOC 2112Z 243DEG 21KT 3426 8738

GH
Special weather statement, Aug 28, 4:12 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Huntsville AL
412 PM CDT Fri Aug 28 2020

ALZ001-004-005-282145-
Lawrence AL-Lauderdale AL-Limestone AL-
412 PM CDT Fri Aug 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAUDERDALE...
NORTHERN LIMESTONE AND NORTH CENTRAL LAWRENCE COUNTIES UNTIL 445 PM
CDT...

At 412 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rogersville, or 18 miles west of Athens, moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Rogersville, Lexington, Elkmont, Anderson, Lester, Good Springs,
Cartwright, Oliver, Mt Rozell and Kingtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3499 8694 3488 8688 3477 8742 3498 8742
      3500 8734
TIME...MOT...LOC 2112Z 245DEG 36KT 3489 8728

KDW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:06 AM CDTFlash Flood WatchHUNColbert, Franklin, Lauderdale, Lawrence, Limestone24 hr
Aug 28, 10:35 AM CDTTornado WarningHUNLauderdale25 min
Aug 28, 1:38 PM CDTSpecial Weather StatementHUNLawrence37 min
Aug 28, 2:47 PM CDTSpecial Weather StatementHUNColbert28 min
Aug 28, 3:13 PM CDTSpecial Weather StatementHUNColbert32 min
Aug 28, 3:46 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale, Lawrence, Limestone29 min
Aug 28, 4:12 PM CDTSpecial Weather StatementHUNLawrence48 min
Aug 28, 4:32 PM CDTSpecial Weather StatementHUNLawrence28 min
Aug 28, 4:43 PM CDTSpecial Weather StatementHUNLimestone32 min
Aug 28, 4:57 PM CDTSpecial Weather StatementHUNMorgan48 min
Aug 28, 5:13 PM CDTSevere Thunderstorm WarningHUNCullman, Morgan47 min
Aug 28, 5:25 PM CDTTornado WarningHUNCullman, Morgan35 min
Aug 28, 5:44 PM CDTSpecial Weather StatementHUNMadison46 min
Aug 28, 5:49 PM CDTSevere Thunderstorm WarningHUNCullman, Madison, Marshall, Morgan41 min
Aug 28, 6:04 PM CDTSpecial Weather StatementHUNCullman41 min
Aug 28, 6:20 PM CDTSevere Thunderstorm WarningHUNJackson, Madison25 min
Aug 28, 6:28 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson, Marshall21 min
Aug 28, 6:57 PM CDTSpecial Weather StatementHUNLauderdale48 min
Aug 28, 6:59 PM CDTSpecial Weather StatementHUNJackson31 min

Nearby

Tornado Warnings in Alabama, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.